Alert archive / California / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS San Diego, CA

June 28, 2006Riverside County, San Diego County, California

NWS San Diego, CA issued this flash flood warning at Jun 28, 2006, 1:54 PM PDT for Riverside County, San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 1:54 PM PDT (20:54 UTC)
Expired
Jun 28, 2006, 4:00 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Counties, with a storm outline in the text

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 65 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
294 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 282059
FFWSGX
CAC065-073-282300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
154 PM PDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE CITY OF BANNING
  EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA

* UNTIL 400 PM PDT

* AT 146 PM PDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAINFALL   
  FROM A THUNDERSTORM NEAR CAMPO...OR ABOUT 28 MILES WEST OF         
  OCOTILLO...NEARLY STATIONARY. DOPPLER RADAR INDICATED ANOTHER      
  THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINFALL NORTH OF PALOMAR  
  MOUNTAIN...MOVING TO THE NORTH AT ABOUT 10 MPH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  BOULEVARD...CAMPO AND POTRERO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3259 11654 3262 11616 3309 11646 3330 11636
      3365 11632 3384 11657 3403 11664 3400 11695
      3369 11686 3341 11689

$$

PG
2 follow-up statements
000 
WGUS76 KSGX 282133
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
224 PM PDT WED JUN 28 2006

CAC065-073-282300-
RIVERSIDE CA-SAN DIEGO CA-
230 PM PDT WED JUN 28 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR
EASTERN SAN DIEGO AND WESTERN RIVERSIDE COUNTIES...

AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL THUNDERSTORMS PRODUCING FLASH FLOODING. STORMS WERE
LOCATED NEAR MORENA VILLAGE...OR ABOUT 28 MILES WEST OF 
OCOTILLO...JUST EAST OF WARNER SPRINGS AND NEAR ALPINE 
VILLAGE...MOVING NORTH EAST AT 10 MPH. HEAVY RAIN AND RUNOFF WILL 
AFFECT PORTIONS OF STATE ROUTE 74 AND DEEP CANYON...LEADING INTO THE 
WESTERN PORTION OF THE COACHELLA VALLEY WEST OF LA QUINTA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DESCANSO...MOUNT LAGUNA...WARNER SPRINGS...SANTA YSABEL...SANTA ROSA
MOUNTAIN...SAN JACINTO PEAK...RANCHITA...PALOMAR MOUNTAIN...OAK
GROVE...LAKE HENSHAW...LAKE HEMET...CUYAMACA PEAK...BANNER...ANZA AND
BANNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3259 11654 3262 11616 3309 11646 3330 11636
      3365 11632 3384 11657 3403 11664 3400 11695
      3369 11686 3341 11689

$$

PG
000 
WGUS76 KSGX 282253
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
351 PM PDT WED JUN 28 2006

CAC065-073-282301-
RIVERSIDE CA-SAN DIEGO CA-
351 PM PDT WED JUN 28 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM PDT FOR EASTERN SAN
DIEGO AND WESTERN RIVERSIDE COUNTIES...

THE FLASH FLOOD WARNING FOR EASTERN SAN DIEGO AND WESTERN RIVERSIDE 
COUNTIES WILL BE ALLOWED TO EXPIRE AT 4 PM. THUNDERSTORMS ARE 
COLLAPSING AND THE HEAVY RAIN HAS STOPPED.

LAT...LON 3259 11654 3262 11616 3309 11646 3330 11636
      3365 11632 3384 11657 3403 11664 3400 11695
      3369 11686 3341 11689

$$

PG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:30 AM PDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 28, 9:30 AM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED JUN 28 2006

.SYNOPSIS...
A MOIST AND UNSTABLE AIRMASS WILL BRING SCATTERED THUNDERSTORMS IN
THE MOUNTAINS AND DESERTS TODAY. A THREAT OF THUNDERSTORMS WILL
CONTINUE OVER THE MOUNTAINS AND DESERTS THURSDAY...WITH A DECREASING
TREND THROUGH FRIDAY. HOT WEATHER WILL CONTINUE INLAND TODAY WITH
TEMPERATURES ABOVE AVERAGE. A STRENGTHENING ONSHORE FLOW WILL BRING
GRADUAL COOLING WEST OF THE MOUNTAINS THROUGH FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A WEAK UPPER LOW THAT WAS HELPING TO PRODUCE AN EASTERLY COMPONENT
TO THE WINDS ALOFT HAS NOW LIFTED OUT OF THE AREA. AS A RESULT THE
UPPER LEVEL WINDS HAVE SHIFTED TO THE SOUTH AND ARE WEAKENING. THIS
CHANGE WILL DIMINISH THE THREAT OF SHOWER/THUNDERSTORM DEVELOPMENT
TODAY IN THE COASTAL SECTIONS AND VALLEYS AND SHIFT THE FOCUS BACK
TO THE MORE MONSOON-PRONE MOUNTAINS AND DESERTS.

CONDITIONS ARE FAVORABLE FOR CONVECTION TODAY...ESPECIALLY WITH NO
SIGNIFICANT MORNING CLOUD COVER TO INTERFERE WITH THE HEATING. THE
12Z NKX SOUNDING SHOWED A MOIST LAYER NEAR 700-500 MB WITH GOOD
AVAILABLE POTENTIAL ENERGY AND A LARGE DRIER LAYER BELOW. NOT QUITE
INVERTED-V TYPE BUT CERTAINLY ENOUGH TO HELP SUSTAIN LOCALLY STRONG
WIND GUSTS OR MODERATE POTENTIAL FOR MICROBURSTS NEAR STRONGER
T-STORMS. PRECIPITABLE WATER NEAR 1.5 INCHES AND SLOWER WINDS ALOFT
WILL BRING SLOWER STORM MOVEMENTS SO THERE/S ALSO A POSSIBILITY OF
SOME LOCALLY HEAVY RAIN AS WELL. BASED ON THESE CONCERNS...ISSUED A
STATEMENT TO HIGHLIGHT THE THUNDERSTORM THREAT FOR TODAY.

FOR THURSDAY STILL DECENT MOISTURE AND INSTABILITY TO WORK WITH FOR
MORE AFTERNOON THUNDERSTORMS IN THE MOUNTAINS/DESERTS. HOWEVER THE
MONSOONAL MOISTURE WILL BE GRADUALLY DECREASING THROUGH FRI AND THIS
WILL LOWER THE COVERAGE/CHANCES FOR STORMS.

AS FOR THE TEMPERATURES...THE HOT AIRMASS WILL CONTINUE TODAY AND
WITH ALMOST NO CLOUD COVER ALLOWING FULL HEATING...MOST INLAND
LOCATIONS WILL BE AT LEAST SEVERAL DEGREES HOTTER THAN TUESDAY.
THE INLAND TEMPERATURES DROP SLIGHTLY THROUGH FRIDAY AS THE DOMINANT
RIDGE ALOFT SHIFTS E AND THICKNESSES DROP A BIT.

MEANWHILE FOR OUR COASTAL SECTIONS THE GOOD NEWS IS SOME SIGNIFICANT
HEAT RELIEF DEVELOPING THROUGH FRI. YESTERDAYS MORNING THUNDERSTORMS
AND ASSOCIATED DOWNDRAFTS SWEPT THE SHALLOW MARINE LAYER WELL OUT TO
SEA AND BROUGHT AN UNUSUAL HEAT SURGE FOR JUNE. NO SUCH MECHANISMS
ARE IN PLACE TODAY TO ALLOW ANY REPEAT. AS THE MARINE LAYER IS
STARTING TO SHOW SIGNS OF RECOVERY EXPECT A MORE EFFECTIVE SEA
BREEZE TODAY TO START MODERATING THE NEAR-COAST AIRMASS ONCE AGAIN.
THE MARINE LAYER WILL GAIN STRENGTH BOTH THU AND FRI WITH INCREASING
COASTAL EFFECTS...EXTENDING INTO THE ADJACENT VALLEYS.

LONGER RANGE OUTLOOK...THE UPPER HIGH IS FORECAST TO BEGIN BUILDING
SLOWLY BACK LATER IN THE WEEKEND OR EARLY NEXT WEEK FOR MORE HOT DAYS
INLAND AND A CHANCE FOR SOME ISOLATED THUNDERSTORMS AGAIN OVER THE
MOUNTAINS AND DESERTS.

&&

.AVIATION...
MARINE LAYER AROUND 500 FT DEEP THIS MORNING BUT THE STRATUS
REMAINS WELL OFFSHORE. A FEW THUNDERSTORMS DEVELOPED OVER THE LOWER
DESERTS EARLY THIS MORNING BUT HAVE SINCE DISSIPATED. UNSTABLE
AIRMASS SHOULD RESULT IN ISOLATED T-STORMS TODAY...MAINLY OVER THE
MOUNTAINS AND DESERTS AS FLOW ALOFT BECOMES MORE SOUTHWESTERLY. SOME
T-STORMS COULD PRODUCE DOWNBURSTS AS LOW LEVELS REMAIN FAIRLY DRY.
VFR CONDITIONS WILL PREVAIL TODAY WITH STRATUS RETURNING TO THE
COAST BY TOMORROW MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS AND FOR THE HEAT...SEE LAXSPSSGX.

&&

PUBLIC...LAVIS
AVIATION/MARINE...SCV
Hazardous weather outlook, Jun 28, 11:40 AM PDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1140 AM PDT WED JUN 28 2006

CAZ055-056-058-060>062-282300-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1140 AM PDT WED JUN 28 2006

MOIST AND UNSTABLE AIR WILL BRING SHOWERS AND THUNDERSTORMS TODAY.
A THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
MOUNTAINS AND DESERTS ON THURSDAY WITH A DECREASING TREND THROUGH
FRIDAY.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF
SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS...DANGEROUS
LIGHTNING AND GUSTY WINDS. A FEW STORMS COULD BECOME SEVERE AND
PRODUCE HAIL...STRONG WIND GUSTS OVER 50 MPH AND ISOLATED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCE OF THUNDERSTORMS THURSDAY WITH DANGEROUS LIGHTNING...STRONG
AND GUSTY WINDS...AND LOCAL HEAVY DOWNPOURS. THE CHANCE FOR
HAZARDOUS WEATHER DIMINISHES SIGNIFICANTLY FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS REQUESTED FOR THIS AREA. PLEASE RELAY ANY REPORTS OF SIGNIFICANT
OR SEVERE WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ042-043-048-050-057-PZZ750-775-282300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1140 AM PDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SLIGHT CHANCE OF THUNDERSTORMS...MAINLY WELL INLAND NEAR THE
FOOTHILLS...WITH DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS.
AN ISOLATED STORM COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND STRONG
WIND GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

JAD/LAVIS

In the hours before

Special weather statement, Jun 28, 9:00 AM PDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT WED JUN 28 2006

CAZ042-043-048-050-055>058-060>062-290100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
900 AM PDT WED JUN 28 2006

...SCATTERED THUNDERSTORMS TODAY IN THE MOUNTAINS AND DESERTS...
...HOT WEATHER TO CONTINUE FOR INLAND AREAS TODAY...

MONSOONAL MOISTURE AND AN UNSTABLE AIRMASS WILL BRING FAVORABLE
CONDITIONS FOR SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS
TODAY. SOME OF THESE STORMS COULD PRODUCE HAIL AND LOCALLY GUSTY
WINDS IN EXCESS OF 40 MPH. SLOWER MOVING STORMS WILL ALSO HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL. THERE IS A ALSO A SLIGHT CHANCE
FOR AFTERNOON SHOWERS AND THUNDERSTORMS WEST OF THE MOUNTAINS...BUT
MAINLY FAR INLAND NEAR THE FOOTHILLS.

A THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
MOUNTAINS AND DESERTS ON THURSDAY WITH A DECREASING TREND THROUGH
FRIDAY.

MEANWHILE HOT WEATHER WILL CONTINUE TODAY WITH TEMPERATURES RISING
INTO THE UPPER 90S TO 103 ACROSS THE INLAND VALLEYS AND FOOTHILLS...
AROUND 105 TO 110 IN THE DESERTS...AND 80S TO LOWER 90S AT RESORT
LEVELS IN THE MOUNTAINS. NEAR THE COAST IT WILL BE WARM...BUT NOT AS
HOT AS TUESDAY...AND AN AFTERNOON SEABREEZE WILL HELP TO MODERATE
THE READINGS.

PERSONS IN THE MOUNTAINS AND DESERTS SHOULD STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS DEVELOP IN YOUR
AREA...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.

IF YOU ARE PLANNING OUTDOOR ACTIVITIES...TAKE PRECAUTIONS TO PROTECT
YOURSELF FROM THE HEAT. REDUCE OUTDOOR ACTIVITIES IF POSSIBLE. WEAR
LOOSE FITTING...LIGHT WEIGHT AND LIGHT COLORED CLOTHING. DRINK
PLENTY OF WATER AND AVOID ALCOHOL. TAKE ADVANTAGE OF SHADE AND AIR
CONDITIONING WHENEVER POSSIBLE. ENSURE THAT CHILDREN...THE ELDERLY
AND PETS HAVE PROTECTION FROM THE HEAT. NEVER LEAVE THEM IN PARKED
CARS...EVEN FOR A SHORT TIME. TEMPERATURES CAN QUICKLY RISE TO LIFE
THREATENING LEVELS...EVEN IF THE WINDOWS ARE PARTIALLY OPENED.

LAVIS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:46 AM PDTMarine Weather StatementSGX4 hr
Jun 28, 1:02 PM PDTSevere Thunderstorm WarningSGXSan Diego58 min

Nearby

Flash Flood Warnings in California, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.